Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes changing of stool color and stomach pain?

Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2617 Questions

default
Posted on Tue, 19 Aug 2014 in Cancer
Question: MY STOOL HAS CHANGED COLOR FOR THE PAST WEEK OR SO. HAS STOMACH PAIN FROM TIME TO TIME...NOTHING SEVERE. I ALSO HAVE DIVERTICULITSIS (EXCURE SPELLING). WHAT CAN YOU CONCLUDE FOR THE INFORMATION BEING PROVIDED.
doctor
Answered by Dr. Robert Galamaga 2 hours later
Brief Answer:
Considerations.

Detailed Answer:
Hello and thank you for sending the question.

The most bothersome issue with changing of color of stool is the possibility of bleeding. If there is bleeding sometimes we see very dark stool that has a tarry consistency. that is one consideration.

Another consideration would be some type of malabsorption. This sometimes can happen if there is inflammation of the pancreas.

If you have associated pain with changing your stool this is something which I think it needs to be investigated.

I would suggest that you sit down with your primary care physician for a good focused physical examination and discussion of your symptoms.

sometimes we use laboratory studies to help narrow the diagnosis.

If you are experiencing these symptoms for prolonged period of time I think it is definitely helpful for you to talk to your doctor about this. It doesn't sound like this is anything serious at this point but I think it does need to be explored.

Thank you again for sharing your healthcare concern.

Dr. G

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics ,  

Recent questions on  Primary care

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days. It's a dry cough and kept me up all night yesterday. I think I am getting better if I rest my voice. I...

doctor1 MD

I have a 3 inch bruise on the back of my left knee but it does not hurt. I do have a swore pain on the same leg towards the outside of my knee going halfway up my outer thigh. Any idea what this could be? I am going to make an appointment with my primary care Dr. in the morning, but I m a little worried right now. Thanks, Melissa

doctor1 MD

My coworker complained today that her left arm was really sore and was having trouble pickup up her iced tea, tonight she called and said her arm was still extremely sore and that her left leg was swelling . I ve suggested she go to ER, but she s not sure she should. Should I continue to encourage her to seek medical help rather than wait to see her primary care physician tomorrow???

doctor1 MD

I have vertigo with a retracted ear drum. How does this happen? Over the past few years I have gone to my primary care and Ent with complaints about my ear leaking. They did not see anything. It would literally drain out. Now I have a bad case of vertigo since last Thursday and my primary care said I have a retracted ear drum. He put me on a steroid and sudafed and afrin . Said if its not better by Wednesday to go back o the Ent. What do you think?